Aa
A
A
A
Close
Ask a Pharmacist Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Do I Have Seretonin Syndrome ?

I have been on a 5- 10mg dose of Oxycodone daily for the past 1 year due to chronic pain, however I am experiencing severe adverse reactions every day from it. I have trialled every other opiates under doctors managment to find one that I could tolerate however the adverse reactions have been horrible with all of them.

The adverse reaction always starts off with fevers, sometimes hyperthermia with temperatures above 38c then followed by the headches and compressed pressurised feeling in my head like someone is squeezing my throat and all the blood is rushed to my skull and like my head is going to pop from the pressure, often when im feeling like this I find my blood pressure above 160/90 and oddly my heart rate is in the 40- 50 bpm range, I experience irregular feeling in my heart, and involuntary muscle spasms and twitching mainly in my thighs and my jaw muscles, somemtimes my blood pressure and heart rate fluctuates wildly changing up and down drastically between measurements. I also feel highly agitated and anything that slightly causes me discomfort whilst im experiencing these adverse reactions adds to the confusion, my thoughts and head becomes a blury mess overwhelmed by the intense horrible nauseating fevers and the ill body response. Overall It makes me feel very sick, sometimes I throw up from what feels like the increased BP and head pressure.

If I try lying down and relaxing than it gets worse as the sedative response increases and my heart rate falls even lower to 35 to 42 bpm and I start experiencing apnea along with respiratory depression but when I sit back up I slip very quickly back into the neuroexcitory response which is just as worse. I have seen many specialists who are at a loss to help me but only recently through research I came across Seretonin Syndrome which sounded similar to my symptoms but is it possible to experience seretonin syndrome to such a broad spectrum of opiate agents and just from one sigle dose?
1 Responses
639831 tn?1223066680
MEDICAL PROFESSIONAL
It's unlikely that you have serotonin syndrome as you are not taking medications that typically cause it. Serotonin syndrome is a potentially life-threatening syndrome
that usually occurs when more than one serotonergic medication has been ingested, such as:

MAOIs
Increase serotonin release amphetamines
lithium
MDMA (Ecstasy)
cocaine
dextromethorphan
merperidine
SSRIs
tricyclic antidepressants
trazodone
venlafaxine
buspirone
lysergic acid diethylamide(LSD)
dopamine agonists l-dopa

As you've listed you're allergic to opiates, what you're experiencing could be an adverse/allergic reaction to the Oxycodone itself.
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.